Alert archive / North Carolina / Flash Flood Warnings in 2007

Flash Flood Warning 6, NWS Raleigh, NC

April 15, 2007Guilford County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Apr 15, 2007, 7:47 PM EDT for Guilford County, North Carolina. It took effect at Apr 15, 2007, 7:54 PM EDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 15, 2007, 7:47 PM EDT (23:47 UTC)
In effect from
Apr 15, 2007, 7:54 PM EDT
Expired
Apr 15, 2007, 10:45 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Whole counties

County Guilford County, NC

The radar

The Roanoke radar (KFCX), 114 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 9:02 PM EDTFLASH FLOODGreensboro, NCBRIDGE FLOODED AT HIGH ROCK ROAD AND IRISH CREEK LANE IN NORTHEAST GREENSBORO. PART OF THE 1700 BLOCK OF ROCK CREEK DAIRY ROAD IS ALSO FLOODED AND IMPASSABLE IN SOUTHEAST GREENSBORO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 152354
FFWRAH
NCC081-160245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
747 PM EDT SUN APR 15 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1045 PM EDT

* AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN WITH RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR      
  FALLING OVER GREENSBORO...PLEASANT GARDEN AND HIGH POINT. UP TO 3  
  TO 4 INCHES OF RAIN HAS ALREADY FALLEN OVER SOUTHERN PORTIONS OF   
  GUILFORD COUNTY ALONG THE INTERSTATE 40 CORRIDOR THROUGH           
  GREENSBORO SOUTH TO HIGH POINT AND PLEASANT GARDEN. SEVERAL CREEKS 
  INCLUDING RYANS CREEK...SOUTH BUFFALO AND NORTH BUFFALO CREEKS ARE 
  RISING RAPIDLY. HEAVY RAIN WILL PERSIST THROUGH 930 PM.

* LOCATIONS THREATENED WITH FLOODING INCLUDE MCLEANSVILLE...HIGH     
  POINT AND GREENSBORO. HEAVY RAINFALL OVER SOUTH GREENSBORO WILL    
  CAUSE WATER TO RISE RAPIDLY ALONG BOTH SOUTH BUFFALO CREEK AND     
  RYAN CREEK. FLOODING OF AREAS IMMEDIATELY ADJACENT TO THE CREEK    
  CAN BE EXPECTED. PARKING LOTS OF SEVERAL BUSINESSES ALONG THE      
  CREEK COULD FLOOD.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. 

LAT...LON 3610 7955 3590 7955 3593 8001 3617 7998

$$

JO
2 follow-up statements
000 
WGUS72 KRAH 160113
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
909 PM EDT SUN APR 15 2007

NCC081-160245-
GUILFORD NC-
909 PM EDT SUN APR 15 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
GUILFORD COUNTY...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCLEANSVILLE 
AND GREENSBORO.

JUST AFTER 9 PM...THE GUILFORD COUNTY SHERIFF REPORTED A BRIDGE 
FLOODED AT HIGH ROCK ROAD AND IRISH CREEK LANE IN NORTHEAST 
GREENSBORO.  IN ADDITION...PART OF THE 1700 BLOCK OF ROCK            
CREEK DAIRY ROAD WAS ALSO FLOODED AND IMPASSABLE IN SOUTHEAST 
GREENSBORO.  NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STORM 
TOTAL RAINFALL AMOUNTS OF 3 TO 5 INCHES IN A WIDE SWATH ACROSS THE 
SOUTH HALF OF GUILFORD COUNTY.

ALTHOUGH THE RAINFALL INTENSITY WILL GRADUALLY SUBSIDE THROUGH THE 
REST OF THE EVENING...HIGH WATER WILL CONTINUE AT LEAST THROUGH 1045 
PM.  BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE 
THE DANGERS OF FLOODING.  IF FLOODING IS OBSERVED ACT QUICKLY.  DO 
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3610 7955 3590 7955 3593 8001 3617 7998

$$

DJF
000 
WGUS72 KRAH 160229
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1023 PM EDT SUN APR 15 2007

NCC081-160233-
GUILFORD NC-
1023 PM EDT SUN APR 15 2007

...THE FLASH FLOOD WARNING FOR GUILFORD COUNTY IS CANCELLED...

NO SIGNIFICANT FLOODING WAS BEING REPORTED AS OF 1015 PM BY LOCAL 
LAW ENFORCEMENT. MAJOR CREEKS IN THE AREA INCLUDING SOUTH 
BUFFALO...NORTH BUFFALO AND RYANS CREEK HAVE ALL CRESTED BELOW FLOOD 
STAGE AND ARE STARTING TO FALL. 

HOWEVER...REEDY CREEK AND BRUSH CREEK NORTHWEST OF GREENSBORO ARE 
STILL RISING AND WILL CONTINUE TO RISE FOR THE NEXT SEVERAL HOURS. 
SOME MINOR FLOODING IS POSSIBLE ALONG THESE CREEKS BEFORE THEY CREST 
EARLY MONDAY MORNING. MANY DITCHES AND CREEKS REMAIN FULL IN 
GREENSBORO AND PONDING IN SOME AREAS IS STILL OCCURRING FROM RUNOFF. 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. 

LAT...LON 3610 7955 3590 7955 3593 8001 3617 7998

$$

JO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 4:35 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Apr 15, 4:35 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT SUN APR 15 2007

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...

TORNADO WATCHES 149 AND 150 REMAIN IN EFFECT UNTIL 8 PM THIS EVENING
FOR THE ENTIRE COUNTY WARNING AREA.

CURRENT CONCERNS REMAIN THE NUMEROUS SEVERE STORMS OVER THE AREA
UNDER INTENSE DEEP LAYER SHEAR OVER 70 KTS AND GREATER INSTABILITY
DUE TO THE SUNSHINE AND RAPID COOLING ALOFT. THE RAPIDLY DEEPENING
SURFACE LOW WAS IN SOUTHERN DAVIDSON COUNTY AT 4 PM AND SHOULD KEEP
SLOWLY PLODDING EAST THEN NORTHEAST FOR THE NEXT SEVERAL HOURS...
WHILE THE STRONG MID LEVEL DRY SLOT PUNCHES UP FROM THE SOUTHWEST.
HAVE GONE WITH LIKELY POPS EVERYWHERE WITH POSSIBILITIES OF LARGE
HAIL... DAMAGING WIND... AND ISOLATED TORNADOES THROUGH EARLY
EVENING. THEN THE FOCUS SHIFTS TO STRONG COLD ADVECTION AND
INCREASING WINDS ON THE BACKSIDE OF THE BOMBING LOW LATE TONIGHT
THROUGH MONDAY. WITH CONSISTENT MODEL INDICATIONS OF 15 TO 30 MPH
SUSTAINED SURFACE WINDS AND 45-50 KTS OF WIND NEAR THE TOP OF THE
DEEP MIXED LAYER... HAVE OPTED TO ISSUE A WIND ADVISORY FROM 4 AM TO
9 PM MONDAY. WHILE WE ARE UNLIKELY TO MEET ADVISORY CRITERIA
EVERYWHERE ALL DAY LONG... THE RISK OF WINDS THAT WILL NOTABLY
IMPACT THE PUBLIC IS MORE THAN SUFFICIENT. WITH THE DAMP SOILS... A
FEW TREES MAY BE FELLED TOO.

THE SURFACE LOW DRIFTS FAR ENOUGH AWAY FROM THE COAST TO ALLOW THE
GRADIENT WINDS TO SLACKEN MONDAY NIGHT... AND SKIES SHOULD BE PARTLY
TO MOSTLY CLEAR... EXCEPT FOR NORTHEAST SECTIONS WHICH COULD SEE
SOME WRAPAROUND CLOUDINESS. EXPECT HIGHS OF 57-64 MONDAY WITH
THICKNESSES OF 40-50 M BELOW NORMAL. HIGHS REBOUND TO 65-71 TUESDAY.
-GIH

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...

A RELATIVELY CALM PERIOD WITH VERY SMALL TO NO PRECIP CHANCES.
BLOCKING PATTERN PERSISTS THROUGH THE MEDIUM RANGE... WITH MEAN
TROUGHING OVER THE WESTERN ATLANTIC... MEAN RIDGING OVER THE
MISSISSIPPI VALLEY... AND MEAN TROUGHING OVER THE WESTERN US. THE
MID LEVEL CLOSED LOW NOW OVER SOUTHERN CA WILL TRACK QUICKLY
EASTWARD TUESDAY/WEDNESDAY... CUTTING UNDERNEATH THE BLOCKING RIDGE
OVER THE UPPER MIDWEST... THEN BECOMING ABSORBED BY THE WEST
ATLANTIC VORTEX.  THIS SYSTEM LOOKS TO BE TAKING ON TOO SOUTHERLY A
TRACK TO AFFECT CENTRAL NC... ALTHOUGH SOUTHERN SECTIONS COULD SEE
CLOUDINESS FROM THIS. ALSO BEING WATCHED IS A SHORTWAVE TROUGH THAT
ZIPS ACROSS SOUTH CENTRAL CANADA MONDAY/TUESDAY AND THEN DROPS
SOUTHEAST THROUGH THE GREAT LAKES REGION DOWN THE WEST SIDE OF THE
WEST ATLANTIC LOW... EVENTUALLY DROPPING THROUGH VA/NC THURSDAY
ACCORDING TO THE 06Z GFS. THE GFS HAS SHOWN PRETTY GOOD CONTINUITY
WITH TIMING OVER THE LAST 3 RUNS BUT HAS BEEN TRENDING MUCH
STRONGER. THIS STRENGTH IS NOT SUPPORTED BY THE ECMWF... WHICH ODDLY
ANCHORS THIS LOW OVER THE GREAT LAKES SOUTH OF A CLOSED ANTICYCLONE
TO THE NORTH... BUT IT IS CORROBORATED BY THE LATER HOURS OF THE NAM
AND THE LATEST UKMET. STILL QUESTION THE GFSS STRENGTH OF THIS LOW
BUT PREFER ITS POSITION. WITH A LACK OF ANY MOISTURE INFLOW INTO
NC... WILL NOT MENTION ANY POPS AT THIS TIME BUT WILL STICK WITH
MOSTLY CLOUDY SKIES LATE WEDNESDAY THROUGH THURSDAY. IF THE 06Z GFS
ENDS UP CORRECT HOWEVER... GIVEN THE STEEPENING MID LEVEL LAPSE
RATES... VIGOROUS LIFT ALONE MAY BE ENOUGH TO SATURATE THE COLUMN
AND PRODUCE SHOWERS AND ISOLATED SMALL-HAIL-PRODUCING STORMS. THEN
FOR FRIDAY THROUGH THE WEEKEND... NORTH WINDS ON THE BACK SIDE OF
THE OFFSHORE SURFACE LOW COULD BRING BROKEN CLOUDS IN THE EAST
FRIDAY... BUT SHOULD BE FOLLOWED BY ABUNDANT SUNSHINE AS THE HIGH
PRESSURE AREA BUILDS IN FROM THE NORTHWEST ALONG WITH WEAKENING
NORTHWESTERLY MID LEVEL FLOW. EXPECT BELOW NORMAL TEMPERATURES
WEDNESDAY THROUGH FRIDAY... TRENDING TO NEAR TO ABOVE NORMAL FOR THE
WEEKEND AS THE LONGWAVE RIDGING SHIFTS SLOWLY EASTWARD. -GIH

&&

.AVIATION /18Z-18Z/...

THE FIRST SEVERAL HOURS AT ALL TAF SITES CONTAIN VARIABLE GUSTY
WINDS WITH SCATTERED CONVECTION. AS THE RAPIDLY DEEPENING SURFACE
LOW OVER THE WESTERN PIEDMONT TRACKS SLOWLY TO THE NORTHEAST...
WINDS AT ALL TAF SITES SHOULD PIVOT AROUND BRIEFLY TO BRISK NORTH OR
NORTHEAST WITH A PERIOD OF MVFR CEILINGS... BEFORE SHIFTING BACK TO
NORTHWEST AND BECOMING GUSTY OVERNIGHT WITH CLOUDS BECOMING
SCATTERED. SUSTAINED WINDS OF 20 TO 30 KTS WITH GUSTS OF 40 TO 45
KTS ARE POSSIBLE TOMORROW... BUT WILL WAIT UNTIL THE NEXT TAF
PACKAGE TO INCLUDE PREVAILING STRONG WINDS SUCH AS THESE. -MLM/GIH

&&

.FIRE WEATHER...

BRUSH AND LEAVES AND OTHER FUELS SHOULD STILL BE DAMP MONDAY...
NEVERTHELESS THE EXITING OVER THE MIDATLANTIC REGION WILL BRING
STRONG WINDS THROUGH THE MIXED LAYER STARTING TONIGHT. SUSTAINED
WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED...
WITH MODELS AGREEING WELL ON NORTHWEST WINDS NEARLY 50 KTS AT THE
TOP OF THIS MIXED LAYER... WHICH SHOULD BE 6000-6500 FT MONDAY
AFTERNOON. RELATIVE HUMIDITY VALUES WILL BOTTOM OUT AT 25 TO 35%
MONDAY AFTERNOON. AGAIN HOWEVER... FIRE CONCERNS ARE LIKELY TO BE
SIGNIFICANTLY REDUCED BY THE WET FUELS. TUESDAY WILL SEE A NOTABLE
LIGHTENING OF THE WINDS WITH SIMILAR RELATIVE HUMIDITY. -GIH
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 4 AM TO 9 PM EDT MONDAY FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.

&&

SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...MLM/HARTFIELD
FIRE WEATHER...HARTFIELD
Hazardous weather outlook, Apr 15, 2:56 PM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
256 PM EDT SUN APR 15 2007

NCZ078-085-086-088-089-160945-
WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
256 PM EDT SUN APR 15 2007

...TORNADO WATCH 150 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH

ALSO... BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP LATE
TODAY. A DEEPENING SURFACE LOW WILL CREATE WINDS OF 10 TO 20 MPH
WITH GUSTS TO NEAR 30 MPH THIS AFTERNOON. WINDS WILL THEN INCREASE
FURTHER LATE THIS AFTERNOON THROUGH TONIGHT. SUSTAINED WINDS OF
20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH ARE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

IT WILL BE WINDY DURING THE DAY ON MONDAY. SUSTAINED WINDS WILL
RANGE BETWEEN 20 AND 30 MPH...WITH WIND GUSTS OF 40 TO 45 MPH
EXPECTED. WINDS OF THIS MAGNITUDE COULD DOWN LARGE TREE LIMBS AND
A FEW SHALLOW ROOTED TREES. A WIND ADVISORY MAY BECOME NECESSARY
FOR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THROUGH MID AFTERNOON. SPOTTERS ARE
URGED TO REPORT ANY SIGNIFICANT WEATHER IMMEDIATELY TO THE
NATIONAL WEATHER SERVICE IN RALEIGH.

NCZ007>011-021>028-038>043-073>077-083-084-160945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-
256 PM EDT SUN APR 15 2007

...TORNADO WATCH 149 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH

DAMAGING WIND AND LARGE HAIL WILL ALSO BE POSSIBLE IN THIS AREA
THIS AFTERNOON THROUGH EARLY EVENING.

ALSO... BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP LATE
TODAY. A DEEPENING SURFACE LOW WILL CREATE WINDS OF 10 TO 20 MPH
WITH GUSTS TO NEAR 30 MPH THIS AFTERNOON. WINDS WILL THEN INCREASE
FURTHER LATE THIS AFTERNOON THROUGH TONIGHT. SUSTAINED WINDS OF
20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH ARE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

IT WILL BE WINDY DURING THE DAY ON MONDAY. SUSTAINED WINDS WILL
RANGE BETWEEN 20 AND 30 MPH...WITH WIND GUSTS OF 40 TO 45 MPH
EXPECTED. WINDS OF THIS MAGNITUDE COULD DOWN LARGE TREE LIMBS AND
A FEW SHALLOW ROOTED TREES. A WIND ADVISORY MAY BECOME NECESSARY
FOR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THROUGH EARLY EVENING. SPOTTERS ARE
URGED TO REPORT ANY SIGNIFICANT WEATHER IMMEDIATELY TO THE
NATIONAL WEATHER SERVICE IN RALEIGH.

GIH

In the hours before

Local storm report, Apr 15, 6:52 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
652 PM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     ARCHER LODGE            35.69N 78.39W
04/15/2007                   JOHNSTON           NC   COUNTY OFFICIAL

            TREES DOWN IN ARCHERS LODGE ON ROADS.

&&

ORROCK
Special weather statement, Apr 15, 6:58 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
658 PM EDT SUN APR 15 2007

NCZ041-160000-
WAKE-
658 PM EDT SUN APR 15 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE COUNTY THROUGH 800 PM
EDT...

AT 658 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM FEARRINGTON TO MONCURE...MOVING EAST AT 20 MPH.
HAIL UP TO A HALF INCH IN DIAMETER AND GUSTY WINDS OF 40 MPH ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS TO BE IMPACTED BY THESE STORMS INCLUDE HOLLY
SPRINGS...APEX...CARY...MORRISVILLE AND WEST RALEIGH.

SMALL HAIL AND GUSTY WINDS CAN BE EXPECTED WITH THESE THUNDERSTORMS.

JO
Local storm report, Apr 15, 7:07 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
707 PM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             RALEIGH                 35.81N 78.64W
04/15/2007  E0.25 INCH       WAKE               NC   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN EAST RALEIGH AT PLANET DR. NEAR
            TRAWICK RD.

&&

BSD
Local storm report, Apr 15, 7:22 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
722 PM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     1 W FEARRINGTON         35.81N 79.09W
04/15/2007                   CHATHAM            NC   LAW ENFORCEMENT

            SEVERAL TREES DOWN AND ROOF DAMAGE REPORTED JUST WEST OF
            FEARRINGTION. HAIL WAS ALSO REPORTED WITH THESE STORMS...
            BUT SIZE IS UNKNOWN.

&&

BSD
Local storm report, Apr 15, 7:26 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
726 PM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     1 W FEARRINGTON         35.81N 79.09W
04/15/2007                   CHATHAM            NC   LAW ENFORCEMENT

            SEVERAL TREES DOWN AND A CAR DESTROYED BY A TREE FALLING
            ON IT... REPORTED JUST WEST OF FEARRINGTION. HAIL WAS
            ALSO REPORTED WITH THESE STORMS... BUT SIZE IS UNKNOWN.

&&

BSD
Special weather statement, Apr 15, 7:40 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
740 PM EDT SUN APR 15 2007

NCZ088-089-160100-
CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...FAYETTEVILLE...CLINTON
740 PM EDT SUN APR 15 2007

...STRONG WINDS ARE POSSIBLE EARLY THIS EVENING AS SHOWERS MOVE IN...

WIND GUSTS AROUND 45 MPH ARE LIKELY AS THE LEADING EDGE OF SHOWERS
MOVES EAST AND SOUTHEAST ACROSS CUMBERLAND AND SAMPSON COUNTIES
THROUGH 9 PM. WINDS OF THIS STRENGTH HAVE THE CAPABILITY TO BLOW
AROUND LOOSE ITEMS KEPT OUTDOORS...OR EVEN SOME SMALL TREES. AT
719 PM...THE OBSERVATION AT FORT BRAGG SHOWED A WIND GUSTS FROM
THE WEST AT 46 MPH AS SHOWERS MOVED IN.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO AND
TELEVISION STATION...FOR THE LATEST WEATHER INFORMATION.

DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 9:07 AM EDTSevere Thunderstorm WarningRAHStanly23 min
Apr 15, 9:51 AM EDTSevere Thunderstorm WarningRAHAlamance39 min
Apr 15, 10:10 AM EDTSevere Thunderstorm WarningRAHOrange, Person27 min
Apr 15, 10:59 AM EDTSevere Thunderstorm WarningRAHHoke31 min
Apr 15, 1:26 PM EDTSevere Thunderstorm WarningRAHDavidson34 min
Apr 15, 1:53 PM EDTSevere Thunderstorm WarningRAHRandolph15 min
Apr 15, 2:00 PM EDTSevere Thunderstorm WarningRAHHarnett45 min
Apr 15, 2:02 PM EDTSevere Thunderstorm WarningRAHWake43 min
Apr 15, 2:06 PM EDTTornado WarningRAHHarnett24 min
Apr 15, 2:26 PM EDTSevere Thunderstorm WarningRAHRandolph49 min
Apr 15, 2:28 PM EDTTornado WarningRAHHarnett15 min
Apr 15, 2:35 PM EDTSevere Thunderstorm WarningRAHMontgomery25 min
Apr 15, 2:36 PM EDTTornado WarningRAHJohnston, Wake24 min
Apr 15, 2:40 PM EDTSevere Thunderstorm WarningRAHFranklin50 min
Apr 15, 2:45 PM EDTSevere Thunderstorm WarningRAHMoore35 min
Apr 15, 2:56 PM EDTSevere Thunderstorm WarningRAHWake37 min
Apr 15, 2:56 PM EDTSevere Thunderstorm WarningRAHChatham60 min
Apr 15, 2:59 PM EDTSevere Thunderstorm WarningRAHJohnston31 min
Apr 15, 3:11 PM EDTSevere Thunderstorm WarningRAHWarren24 min
Apr 15, 3:20 PM EDTSevere Thunderstorm WarningRAHHarnett40 min
Apr 15, 3:26 PM EDTSevere Thunderstorm WarningRAHHalifax34 min
Apr 15, 3:37 PM EDTSevere Thunderstorm WarningRAHWake53 min
Apr 15, 3:41 PM EDTSevere Thunderstorm WarningRAHSampson34 min
Apr 15, 3:42 PM EDTSevere Thunderstorm WarningRAHNash33 min
Apr 15, 3:48 PM EDTSevere Thunderstorm WarningRAHDurham31 min
Apr 15, 3:55 PM EDTWind AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more20 hr
Apr 15, 4:22 PM EDTSevere Thunderstorm WarningRAHDavidson38 min
Apr 15, 4:53 PM EDTSevere Thunderstorm WarningRAHRandolph67 min
Apr 15, 5:08 PM EDTSevere Thunderstorm WarningRAHGuilford48 min
Apr 15, 6:11 PM EDTSevere Thunderstorm WarningRAHMoore34 min
Apr 15, 6:37 PM EDTSevere Thunderstorm WarningRAHChatham38 min
Apr 15, 7:16 PM EDTSevere Thunderstorm WarningRAHWake34 min

Nearby

Flash Flood Warnings in North Carolina, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.